FROM OUR EXPERTS
A few weeks ago in a telephone conversation with my mom, she mentioned that one of my sisters had been having some problems with her stomach for the last month or so. Being concerned, I called my sister directly to talk to her about what was going on.
"I don't know," she said. I'm eating a healthy diet, but for the last month or so I've had a lot of diarrhea and even some vomiting. And my stomach hurts so much after I eat that I just don't want to eat anymore."
"What are you eating?" I asked.
"You know, healthy stuff. Fruits and vegetables and high fiber bread."
I explained to her that a healthy diet isn't healthy if it's making you sick. And if it's making you sick then you have to do something to figure out what is causing the symptoms. First, change what you're eating so that you can eat and get some nourishment into your body. And second, make an appointment with a gastroenterologist to discuss the problems.
"It's especially important to see a GI...
____________ Resources Depression is difficult enough, but for pregnant women, it can present additional problems. Most antidepressant medications are classified to be FDA pregnancy category C or D. Category C means that animal studies have shown an adverse effect and there are no adequate and well-controlled studies in pregnant women or that animal studies have been conducted and there are no adequate and well-controlled studies in pregnant women. Category D means that studies, adequate well-controlled or observational, in pregnant women have demonstrated a risk to the fetus. However, the benefits of therapy may outweigh the potential risk. Neither of these are attractive to pregnant women; they're very worrisome. Things are no less worrisome and confusing after the baby is born. Nobody can really say whether it's safe for the baby to breast feed while the mother is taking antidepressants. Most antidepressants are labeled as "safety unknown" or "pro...
I have a 13 year old daughter that gets nauseated and sometimes stomach cramping with it about 4 times a year that usually lasts 2 days. She won't eat and can't go to school. She feels miserable during these times. i usually give her medicine for acid reflux (Nexium or Prilosec) with Mylanta and it has no positive effect. Could these be abdominal migraines? She has had nausea for the last day and a half with no stomach pain. She has a chronic condition of some sort. What do you suggest? Sara.
Yes, this could be abdominal Migraine. For more information, see Abdominal Migraine - The Basics .
Our suggestion? Take your daughter to the doctor to find out if this is abdominal Migraine or something else and what to do for her when these episodes occur.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.